Communications in Mathematical Physics

, Volume 288, Issue 3, pp 907–918 | Cite as

On the Spectrum and Lyapunov Exponent of Limit Periodic Schrödinger Operators



We exhibit a dense set of limit periodic potentials for which the corresponding one-dimensional Schrödinger operator has a positive Lyapunov exponent for all energies and a spectrum of zero Lebesgue measure. No example with those properties was previously known, even in the larger class of ergodic potentials. We also conclude that the generic limit periodic potential has a spectrum of zero Lebesgue measure.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. AD1.
    Avila A., Damanik D.: Generic singular spectrum for ergodic Schrdinger operators. Duke Math. J. 130, 393–400 (2005)MATHCrossRefMathSciNetGoogle Scholar
  2. AD2.
    Avila A., Damanik D.: Absolute continuity of the integrated density of states for the almost Mathieu operator with non-critical coupling. Invent. Math. 172, 439–453 (2008)MATHCrossRefADSMathSciNetGoogle Scholar
  3. AMS.
    Avron J., van Mouche P., Simon B.: On the measure of the spectrum of the almost Mathieu operator. Commun. Math. Phys. 132, 117–142 (1990)CrossRefMathSciNetGoogle Scholar
  4. AS.
    Avron J., Simon B.: Almost periodic Schrödinger operators, I. Limit periodic potentials. Commun. Math. Phys. 82, 101–120 (1982)ADSMathSciNetGoogle Scholar
  5. S.
    Simon B.: Equilibrium measures and capacities in spectral theory. Inverse Probl. Imaging 1(4), 713–772 (2007)MATHMathSciNetGoogle Scholar

Copyright information

© Springer-Verlag 2008

Authors and Affiliations

  1. 1.CNRS UMR 7599, Laboratoire de Probabilités et Modèles AléatoiresUniversité Pierre et Marie Curie–Boîte Courrier 188Paris Cedex 05France
  2. 2.IMPARio de JaneiroBrazil

Personalised recommendations